Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Salaam from Charikar-Afghanistan, I have arrived at your door step
May 28, 2010

Respected Dr.Robert, kindly accept my salutation.I am a resident of Charikar, here in Northern afghanistan.It really goes without saying that indeed this region is in absolute tatters.With the soviets marauding in the 1980's and eventually the taliban diktats strangulating the hapless residents.Sir, I was away in neighbouring India a few days ago.While I was there, I heard from an accompanying friend that in the government hospital located close to our hotel, the authorities were conducting mass immunization against H1N1.Naturally we decided to go ahead and get vaccinated, as it really would be quite difficult to avail this facility back in Charikar.We arrived at the hospital a little after noon, and stood in the que for our turn.When I eventually reached the desk to get the shot, I was asked to roll my sleeve upwards and in a jiffy the needle sank into my arm before I could make some enquiries.Not to mention, I was more or less pushed and shoved forwards to accomodate the next subject.As I was walking away, I enquired with a attendent at the door if fresh syringes were being used for each patient, and she answered in the affirmative.Now, about 10 days after having the vaccination, I have developed diarrhoea, about 6-8 episodes for the last three days.Now suddenly, almost out of nowhere I have been struck with the possibility of having been injected with a REUSED NEEDLE!.I become panic striken, each time I reminisce the day I got vaccinated and keep wondering if my symptoms are indeed related to ACUTE RETRO-VIRAL SYNDROME.Sir, the Doctor I consulted here has expressed his ignorance about my HIV concerns, following mass immunization.I have arrived at your door step dear American friend.Traditionally America has never let us Afghans down, do me another favour.Please let me know, that if indeed I was injected the vaccination with a used needle, do I conclude that I have been<BR> put to immense danger<BR> of contracting HIV?.Do you think the staff at the Government hospital in India, lied to me, I being a foreigner,&nbsp; about fresh needle being used for each patient.Sir, do u think the diarrhoea I have been suffering is indeed related to Acute RetroViral Syndrome? I am in a very disturbed state.Please do write back my dear American friend, I realy need your help

Response from Dr. Frascino

Salaam!

Your fears are completely unwarranted. Universal precautions to prevent the spread of blood-borne pathogens, such as HIV and hepatitis, have been in place in India for many years. Reusing needles for a mass vaccination program would quickly lead to an international scandal.

Diarrhea is an extremely common ailment and the vast, vast, vast majority of cases have absolutely nothing to do with HIV/AIDS. Your symptoms are not consistent with HIV acute retroviral syndrome! I see absolutely no cause for concern or even consideration of HIV testing.

I do hope after so many years of strife, blood and tears that Charikar and all of Afghanistan can finally find peace, stability and prosperity.

Be well.

Dr. Bob



Previous
oral sex transmission (DOCUMENTED ORAL SEX TRANSMISSION, 2010)
Next
YOUR THE BEST DOC

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement